Alert archive / Washington / Gale Warnings in 2014
Gale Warning 69, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 27, 2014, 4:43 PM PDT. It took effect at Aug 27, 2014, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2014, 4:43 PM PDT (23:43 UTC)
- In effect from
- Aug 27, 2014, 5:00 PM PDT
- Expired
- Aug 28, 2014, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
725 WHUS76 KSEW 272343 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 443 PM PDT WED AUG 27 2014 PZZ131-132-280745- /O.EXT.KSEW.SC.Y.0201.000000T0000Z-140828T0000Z/ /O.NEW.KSEW.GL.W.0069.140828T0000Z-140828T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 443 PM PDT WED AUG 27 2014 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY. * TIMING...WIND AND WAVES...WEST WIND RISING TO 25 TO 35 KNOTS EARLY THIS EVENING. WIND WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-280745- /O.CON.KSEW.SC.Y.0201.140828T0000Z-140828T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 443 PM PDT WED AUG 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND AND WAVES...WINDS RISING TO 15 TO 25 KNOTS TONIGHT. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
922 WHUS76 KSEW 280348 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 848 PM PDT WED AUG 27 2014 PZZ131-132-281200- /O.CON.KSEW.GL.W.0069.000000T0000Z-140828T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 848 PM PDT WED AUG 27 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * TIMING...WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-281200- /O.CON.KSEW.SC.Y.0201.000000T0000Z-140828T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 848 PM PDT WED AUG 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND AND WAVES...WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
194 WHUS76 KSEW 281000 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PDT THU AUG 28 2014 PZZ131-132-281800- /O.CAN.KSEW.GL.W.0069.000000T0000Z-140828T1200Z/ /O.NEW.KSEW.SC.Y.0202.140828T1000Z-140829T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 300 AM PDT THU AUG 28 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... ...GALE WARNING IS CANCELLED... * WIND AND WAVES...WEST WIND 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD...AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-281100- /O.CAN.KSEW.SC.Y.0201.000000T0000Z-140828T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 300 AM PDT THU AUG 28 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 27, 3:00 PM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 27, 3:00 PM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT WED AUG 27 2014
.SYNOPSIS...THE MARINE LAYER WILL DEEPEN TONIGHT AND A SMALL UPPER
TROUGH WILL MOVE THROUGH AREA THURSDAY FOR CLOUDIER COOLER WEATHER.
ANOTHER LARGER UPPER TROUGH WILL BRING A CHANCE OF SHOWERS FRIDAY
THROUGH THIS WEEKEND. MONDAY NIGHT AND TUESDAY COULD SEE BRIEF
IMPROVEMENT BEFORE ANOTHER UPPER TROUGH MOVES THROUGH TOWARDS THE
MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...MODERATE ONSHORE FLOW AT THE SURFACE WILL BRING A
THICKER MARINE LAYER INLAND TONIGHT. THE THICKNESS OF THE MARINE
LAYER WILL BRING AREAS OF DRIZZLE TO THE COAST TOWARDS THE
MORNING...AND THERE WILL LIKELY ALSO BE PATCHY FOG ON THE COAST. I
HAVE KEPT THE DRIZZLE OUT OF THE INTERIOR IN THE FORECAST.
THURSDAY...A SHORTWAVE TROUGH MOVING OVER THE REGION AND ITS
ASSOCIATED SURFACE FRONT WILL KEEP CONDITIONS MUCH COOLER...5 TO 10
DEGREES COOLER THAN THEY HAVE BEEN. I EXPECT THAT WE WILL ONLY
PARTIALLY BREAK OUT OF THE MARINE LAYER LATE IN THE DAY. I HAVE
ADDED A CHANCE OF AFTERNOON SHOWERS TO THE OLYMPICS BASED ON RECENT
HIGH RESOLUTION MODEL TRENDS...AND THERE IS A SLIGHT CHANCE OF
SHOWERS FOR THE N CASCADES AS WELL.
FRIDAY A LARGE UPPER LEVEL TROUGH WILL APPROACH THE AREA. THE MARINE
LAYER WILL KEEP THE LOW LEVELS MOIST. BOTH THE NAM12 AND THE UW
WRFGFS 4KM ARE HINTING AT A PUGET SOUND CONVERGENCE ZONE FORMING
FRIDAY MORNING...AND I HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS IN
THE PUGET SOUND CONVERGENCE ZONE AREA FOR THE MORNING. LATER IN THE
DAY ON FRIDAY THE UPPER TROUGH WILL BEGIN MOVING THROUGH THE
AREA...AND I HAVE KEPT A WIDESPREAD CHANCE OF SHOWERS IN THE
FORECAST THROUGH SATURDAY. JSMITH
.LONG TERM...SHOWERS WILL BEGIN TO TAPER OFF SATURDAY NIGHT INTO
SUNDAY...BUT A SERIES OF SMALL DISTURBANCES MOVING THROUGH THE AREA
MEANS THAT THE THREAT OF SHOWERS...MOSTLY CONFINED TO THE
MOUNTAINS...WILL CONTINUE THROUGH MONDAY. IN THE MOST RECENT
RUNS...THE ECMWF AND GFS ARE BOTH AGREEING THAT THERE WILL BE A
BRIEF LULL IN THE SHOWERS AND POSSIBLY PARTLY SUNNY SKIES MONDAY
NIGHT INTO TUESDAY. HOWEVER...THEY ALSO SUGGEST THAT ANOTHER SYSTEM
WILL MOVE INTO THE AREA TUESDAY NIGHT OR WEDNESDAY...BRINGING
POSSIBLE WIDESPREAD SHOWERS. JSMITH
&&
.AVIATION...WESTERLY FLOW ALOFT WITH WEAK UPPER LEVEL RIDGE OVER THE
AREA MOVING EAST TONIGHT. WEAK UPPER LEVEL TROUGH REACHING THE COAST
THURSDAY MORNING MOVING EAST OF THE CASCADES THURSDAY AFTERNOON. LOW
LEVEL ONSHORE FLOW PATTERN CONTINUING THROUGH THURSDAY.
SATELLITE IMAGERY SHOWS STRATUS ALONG THE COAST ALMOST COMPLETELY
DISSIPATED AT 22Z/3PM. ONSHORE GRADIENTS INCREASING WITH THE PEAK
HEATING OF THE DAY WITH KUIL-KBLI AND KHQM-KSEA BOTH NEAR 1.5 MB.
INCREASING ONSHORE FLOW OVERNIGHT AND THE APPROACHING UPPER LEVEL
TROUGH WILL ENHANCE THE MARINE LAYER THURSDAY MORNING OVER WESTERN
WASHINGTON. EXPECT STRATUS TO REFORM ALONG THE COAST TONIGHT AND
SPREAD INLAND THURSDAY MORNING. MARINE PUSH DOES NOT LOOK STRONG
ENOUGH AT THIS POINT TO GET STRATUS UP INTO CASCADE VALLEYS BUT IT
DOES LOOK STRONG ENOUGH TO GET THE STRATUS TO THE MOST OF THE INLAND
TERMINALS FOR A FEW HOURS THURSDAY MORNING. CEILINGS WITH THE
STRATUS LOOK TO BE IN THE 1000-2000 FOOT RANGE FOR THE INTERIOR AND
BELOW 1000 FEET ALONG THE COAST. THERE IS ALSO A CHANCE OF DRIZZLE
ALONG THE COAST LATE TONIGHT INTO THURSDAY MORNING WITH VISIBILITIES
1-3SM. CONDITIONS IMPROVING THURSDAY AFTERNOON WITH VFR OVER ALL BUT
THE COASTAL AREAS.
KSEA...MOSTLY CLEAR SKIES INTO EARLY THURSDAY MORNING .STRATUS
ARRIVING AT THE TERMINAL AROUND 12Z WITH CEILINGS AROUND 1000 FEET.
CEILINGS LIFTING DURING THE MORNING HOURS WITH THE STRATUS
SCATTERING OUT THURSDAY AFTERNOON. SOUTHERLY WINDS 4 TO 8 KNOTS WILL
TRY TO COME AROUND TO NORTHWESTERLY TONIGHT ENDING UP IN THE 250-290
DEGREE RANGE FOR A FEW HOURS. WINDS SOUTHWESTERLY 4 TO 8 KNOTS
THURSDAY MORNING. FELTON
&&
.MARINE...LOW LEVEL ONSHORE FLOW PATTERN WILL CONTINUE THROUGH THE
WEEKEND. HIGHEST WINDS AND WAVES ARE EXPECTED IN THE CENTRAL AND
EAST STRAIT OF JUAN DE FUCA DURING THE LATE AFTERNOON AND EVENING
HOURS. A WEAK COLD FRONT WILL CROSS WESTERN WA ON THURSDAY...
FOLLOWED BY ANOTHER WEAK SYSTEM ON FRIDAY. BOTH OF THESE SYSTEMS ARE
NOT STRONG ENOUGH TO DISRUPT THE ONSHORE FLOW PATTERN.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EASTERN STRAIT OF JUAN DE
FUCA...ADMIRALTY INLET...AND NORTHERN INLAND WATERS.
&&
WWW.WEATHER.GOV/SEATTLE
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.